MAUDE Adverse Event Report: NAKANISHI INC. TI-MAX X; DENTAL HANDPIECE

NAKANISHI INC. TI-MAX X; DENTAL HANDPIECE
Model Number X95L
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a crown preparation on tooth #18 the head of the handpiece became very hot resulting in a thermal burn injury to the right side of the patient's tongue.There has not been any follow-up with the patient since the incident, and it is unknown if there was need for additional medical treatment because of the injury.The patient has been unresponsive to any of practices attempts for a follow-up examination or obtaining information on the status of their injury.The dental practice is unsure of which handpiece was involved in the incident out of the two handpieces they have identified as suspect devices.Both devices are being reported separately for the same adverse event.This is report 1 of 2.[reference mdr 2026-00021 for the second suspect device information].

Brand Name
TI-MAX X
Common Device Name
DENTAL HANDPIECE
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
MDR Report Key25490890
Report Number1422375-2026-00020
Device Sequence Number9735633
Product Code EGS
UDI-Device Identifier04560264565845
UDI-Public04560264565845
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/12/2026
Report Date (Section F) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX95L
Device Catalogue NumberC600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2026
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/18/2026
Device Age9 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/19/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/12/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale